Heart Disease Home > Medication Risk With Beating Heart Bypass Surgery

Though most medicines are safe, an adverse reaction is a potential medication risk. With beating heart bypass surgery, allergic reactions can range from a runny nose to a potentially fatal condition called anaphylaxis. To lower your medication risk with beating heart bypass surgery, tell your doctor about any allergies you have or other health problems before the procedure.

Is There a Medication Risk With Beating Heart Bypass Surgery?

Most medicines are safe, although there is always the risk of having an adverse or allergic reaction. This is true for all types of medicine, including anesthesia. Some examples of minor allergic reactions are:
 
  • Itchy eyes
  • Runny nose
  • Skin rashes.
 
Other people may have a serious reaction called anaphylaxis, which can be fatal.
 
There's no way for your doctor to know if you will be allergic to medicines that you have never tried, but your healthcare team will gather as much information as they can to help prevent an allergic reaction. They will ask questions about medicines you are taking, about your health in the past, and if you have any current allergies. Tell your healthcare providers about all of your allergies. This information will help them pick the medicines that are best for you during and after beating heart bypass surgery.
 
Written by/reviewed by:
Last reviewed by: Arthur Schoenstadt, MD
Last updated/reviewed:
List of references (click here):
Other Articles in This eMedTV Presentation
Advertisement


Topics

Medications

Quicklinks

Related Channels

eMedTV Links
Copyright © 2006-2019 Clinaero, Inc.

eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.

This site complies with the HONcode standard for trustworthy health information:
verify here.